Chemotherapy

For everything about chemotherapy, being treated and side effects. Tell others about your experiences and get answers to your questions.

Docetexal

Canne77
Posted by

Hi guys 

I started me new cycle in the 9th of docetexal never had it before and I was wondering if the level of bone and joint pain was normal it is very very painful it started in my jaw then progressed all to my back and shoulders if any of you can offer any advice on how long this lasts for and how you managed the effects  (I'm taking cocodamol) moving (or not) for ward 

Thank you 


Xx

Rose62
Posted by

Hi

Sorry to hear that you are suffering from this too. I am on my 3rd round of this treatment and the aches and pains in bones are terrible. They usually start around 4th day then ease off into the second week, mine are normally in my legs and lower back.

Mine are not helped by the fact I had a fall the other day landing on my tail bone so feeling sorry for myself.

I take cocodamol and I also take ibuprofen if needed. I have morphine sulphate which I take at bedtime if I need it.


I would speak to your doctor and see if they can help with the side effects for future treatments.


Hope you feel better soon


Rose

Dreamthief
Posted by

Hi Carrie  /   

Unfortunately bone, joint and muscle aches are a common side effect of T (Docetaxel)  :(  It can certainly work differently compared to what you may have had previously.

Although starting in the jaw does seem a bit random it is mostly in lower back, hips, legs etc. 

I would mention the jaw ache to your onco or breast care nurse just to get it checked out for osteonecronosis - Very doubtful it is but needs ruling out.  You may find as the aches move your jaw ache eases. Are you having any injections to help build up your white cells ? as these can also cause bone aches.

You could get involved with the Breast Groups monthly chemo club where members exchange advice and support each other during their sessions. You can find the August Chemo Club using this link.

Because you get a longer honeymoon period with the T part the worst of this compared to FEC or EC seems to be between days 4 and 10. How long ago did you start the docetaxel ?

Take care, G n' J

Canne77
Posted by

Hi my first T was on Wednesday afternoon to had a bad reaction to the H/P I'm no Inger having the injections that came with the E/C CYCLES it's awful but thank you for your reply I will speak to the nurses about my jaw tomorrow morning xx

Winney
Posted by

Hi

Yep Docetexal pain isn't fun.  I'm due for my last one tomorrow week.  Pains do usually start day 4.  I also use cocodomol and ibruphon.  Main tip I would give is start your painkillers early and don't let the pain get a grip.  Pains normally start to ease 2nd week.  A warm bath sometimes helps too.  Good luck!

Winney